MAUDE Adverse Event Report: SMITH & NEPHEW, INC. R3 20 DEG XLPE ACET LNR 32MM X 54MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

SMITH & NEPHEW, INC. R3 20 DEG XLPE ACET LNR 32MM X 54MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Model Number 71337654
Medical Device Problem Code Connection Problem (2900)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/02/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a thr procedure, the r3 20 degrees xlpe acetabular liner couldn't be implanted.Another same sized insert was used to complete the surgery.It is unknown if there was any delay due to this issue.No other complications were reported.
 
Additional Manufacturer Narrative
It was reported that during a thr procedure, the r3 20 degrees xlpe acetabular liner couldn't be implanted.Another same sized insert was used to complete the surgery.It is unknown if there was any delay due to this issue.No other complications were reported.The affected complaint device, intended for use in treatment, was returned and evaluated.A visual inspection of the returned part shows no obvious damage on the part.A dimensional was evaluated for critical design features.All outer critical features are within specification, excluding the internal spherical radius.However, this would not impact the ability of the liner to implant into the cup - this mating surface is reliant on outer features which were all within specification.A review of the complaint history on the listed part revealed no prior complaints for the listed failure mode with the same batch number.A review of the manufacturing records for the listed batch did not reveal any deviation from the standard manufacturing processes.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.A relationship, if any, between the device and the reported incident could not be corroborated.Some potential causes of the reported event could include but are not limited to size of device or user/procedural variance.Based on this investigation, the need for corrective action is not indicated.No further investigation is warranted for this complaint; however smith and nephew will continue to monitor for future complaints and investigate as necessary.Should additional information be received, the complaint will be reopened.

Brand Name
R3 20 DEG XLPE ACET LNR 32MM X 54MM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key10324884
Report Number1020279-2020-03524
Device Sequence Number1072228
Product Code JDI
UDI-Device Identifier03596010598509
UDI-Public03596010598509
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K113848
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71337654
Device Catalogue Number71337654
Device Lot Number18EM20756
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 07/02/2020
Supplement Date Received by Manufacturer01/10/2021
Initial Report FDA Received Date07/27/2020
Supplement Report FDA Received Date01/14/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1